Hail, Macon
- When
- June 14, 11:35 AM CST
- Where
- Macon County, New Cambria
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.983, -93.583
Hail up to baseball in size and lasted 5 minutes.
20 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 1:25 AM CST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 225 AM CDT MON JUN 14 2004 .DISCUSSION... COMPLEX WEATHER SITUATION IS EXPECTED THE NEXT COUPLE OF DAYS AS CONVECTION/CONVECTIVE COMPLEXES WILL PLAY HAVOC WITH THE SPEED AND LOCATION OF BOUNDARIES. LATEST SURFACE MAP INDICATES A WEAK SURFACE LOW IN EXTREME SOUTHWEST NEBRASKA WITH A WEAK COLD FRONT PRESSING SLOWLY SOUTH ACROSS CENTRAL AND NORTHEAST NEBRASKA. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOP IN THE THETAE ADVECTION AREA...AS CONFIRMED BY PROFILERS...ACROSS EASTERN NEBRASKA...WESTERN IOWA AND EXTREME NORTHERN MISSOURI. BEST ISENTROPIC LIFT EARLY THIS MORNING IS PROJECTED TO BE ACROSS EASTERN NEBRASKA AND SOUTHERN IOWA WITH WEAK ISENTROPIC LIFT NOTED ON THE 310K SURFACE ACROSS EXTREME NORTHERN MISSOURI UNTIL 15Z. CONVECTION LIKELY TO BE ELEVATED IN NATURE AS PER MESOETA FORECAST SOUNDINGS WITH INCREASING CAP ALSO LIMITING THE AREAL COVERAGE OF CONVECTION. NEXT CONCERN IS THE WEAK FRONT...CURRENTLY IN NEBRASKA...WHICH IS EXPECTED TO SAG SLOWLY SOUTH ACROSS THE CWA THROUGH THIS EVENING. MESOETA SUGGESTS THAT THE BOUNDARY WILL BE ALONG THE I-35 CORRIDOR BY 18Z...BUT PREFER SLIGHTLY SLOWER GFS BASED ON CURRENT TRENDS. STRONG INSTABILITY IS NOTED AHEAD OF THE FRONT AS PER THE MESOETA WITH CAPE AROUND 4000 J/KG. SFC-6KM SHEAR IS NOT IMPRESSIVE BUT 25-30KTS WILL AID IN THE DEVELOPMENT OF SEVERE CONVECTION AHEAD OF THE BOUNDARY THIS AFTERNOON...ESPECIALLY THE SE ONE HALF OF THE CWA. AS PER THE MESOETA...THE 850-700 MB CAP WILL WEAKEN IN ADVANCE OF THE FRONT WHICH APPEARS REASONABLE. AS A RESULT...EXPECT A GOOD CHANCE OF CONVECTION THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. EXPECT THE CONVECTION TO ORGANIZE INTO A POORLY DEFINED MCS BY EARLY EVENING...MAINLY ACROSS THE SOUTHERN ZONES. BASED UPON THE CORFIDI VECTORS...EXPECT THE CONVECTION TO EXIT THE CWA BY LATE EVENING...IF NOT EARLIER. MESOETA SUGGEST WEAK ISENTROPIC LIFT LATE MONDAY NIGHT ACROSS THE WEST CENTRAL AND NORTHWEST ZONES. WILL KEEP POPS IN THIS AREA IN THE LOW CATEGORY AS THE ISENTROPIC LIFT MAY BE DISPLACED FURTHER SOUTHWEST. THE CONVECTION WILL LIKELY STABILIZE THE ATMOSPHERE TUESDAY WITH THE LOCATION OF THE OUTFLOW BOUNDARY OR ORIGINAL BOUNDARY TO THE SOUTH OF THE CWA BY TUESDAY MORNING. BELIEVE THAT MUCH OF THE DAY THE ATMOSPHERE WILL BE IN A RECOVERY MODE. POSITION OF ANY BOUNDARIES AND INSTABILITY AXIS OF THE MODELS APPEARS TO BE SUSPECT AT THIS TIME. AS A RESULT...WILL NOT ACCEPT CURRENT STRONG INSTABILITY THAT THE MESOETA SHOWS FOR THE DAY ON TUESDAY. MESOETA SUGGEST A WEAK SHORTWAVE TO MOVE ACROSS THE CWA TUESDAY MORNING...BUT DO NOT HAVE MUCH CONFIDENCE IN THIS FEATURE. WILL MAINTAIN LOW POPS HOWEVER..FOR TUESDAY MORNING...IN CASE WARM ADVECTION DOES EXIST. BY LATE TUESDAY NIGHT...A SHORTWAVE TROF MOVES INTO THE NORTHERN PLAINS. THIS AIDS IN SLOWLY DRIVING THE NEXT COLD FRONT SOUTH INTO THE NORTHERN CWA TUESDAY NIGHT. MODELS APPEAR TO BE SUFFERING FROM GRID SCALE FEEDBACK. HOWEVER...EXPECT CONVECTION TO DEVELOP IN THE VICINITY OF THE FRONT. ALTHOUGH SHEAR IS RATHER WEAK...EXPECT THAT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY BEFORE MIDNIGHT...WITH MODERATE INSTABILITY IN PLACE. WILL CONTINUE THREAT OF CONVECTION INTO WEDNESDAY AS FRONT IS SLOW TO MOVE SOUTHEAST. PLAN TO MAINTAIN CURRENT FLOOD WATCH AT THIS TIME. IT MAY NEED TO BE EXTENDED OR LOCATION REDEFINED. CONFIDENCE FOR ENTIRE SCENARIO IS NOT HIGH...THEREFORE WILL LET FUTURE SHIFTS ADJUST FLOOD WATCH IF NEEDED. && .PREVIOUS DISCUSSION... 323 PM CDT... THE MAIN SURFACE BOUNDARY OF INTEREST IS CURRENTLY STRETCHED ACROSS THE KANSAS NEBRASKA BORDER EAST ACROSS EXTREME NORTHERN MISSOURI AND UP INTO SOUTHEAST IOWA THIS AFTERNOON. THE AIRMASS ACROSS EAX HAS HAD A DIFFICULT TIME RECOVERING FROM LAST NIGHTS COMPLEX...AND TEMPERATURES HAVE STRUGGLED TO GET INTO THE LOW 80S. DEWPOINTS ARE STILL IN THE LOW 60S FOR THE MOST PART. PER 18Z TOP RAOB...SEVERE THUNDERSTORM POTENTIAL DOES NOT LOOK GREAT SOUTH OF THE AFOREMENTIONED BOUNDARY. CAPES ARE UNDER 500 J/KG AND LIFTED INDICES ARE BARELY NEGATIVE. SO...ANTICIPATE THREAT WILL BE MAINLY ACROSS THE NORTHERN QUARTER OF THE FORECAST AREA IN THE VICINITY OF THE BOUNDARY...AND HAVE KEPT HIGHEST CHANCE POPS THERE. CURRENTLY MONITORING CONVECTION DEVELOPING ACROSS SOUTHWEST NEBRASKA AND NORTHEAST KANSAS ALONG THE QUASI-STATIONARY FRONT...WHICH IS EXPECTED TO REACH NORTHWEST MISSOURI LATE THIS AFTERNOON/EARLY EVENING DEPENDING ON HOW IT HOLDS TOGETHER ONCE IN ENCOUNTERS THE MORE STABLE AIRMASS TO ITS EAST. THIS SCENARIO LOOKS LESS FAVORABLE FOR HEAVY RAINFALL...ESPECIALLY WITH PWATS BELOW AN INCH. WILL MAINTAIN FLOOD WATCH HOWEVER...AS FFG VALUES ARE BETWEEN ONE HALF AND ONE INCH FOR THE MOST PART. THE FRONT IS FORECAST TO PUSH THROUGH THE FORECAST AREA ON MONDAY...AND WILL MAINTAIN CHANCE POPS DURING THE AFTERNOON AND NIGHTTIME HOURS. ANTICIPATE MORE SHOWERS AND THUNDERSTORMS ACROSS THE MISSOURI IOWA BORDER ON TUESDAY AND TUESDAY NIGHT AS SHORTWAVE ENERGY SLIDES ACROSS. THE FORECAST AREA IS UNDER AN UPPER LEVEL DIVERGENT ZONE ON WEDNESDAY AS A 250MB JET SLIDES BY TO THE NORTH AND A JET STREAK RIDES NORTHEAST TOWARD IT FROM THE SOUTHWEST. WITH A SURFACE FRONT TO PUSH SOUTH ACROSS EASTERN KANSAS AND MISSOURI...A FAVORABLE UPPER LEVEL WIND FIELD...AND SEVERAL SHORTWAVES FORECAST TO BE IN THE AREA...HAVE MAINTAINED THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY. HOW FAR SOUTH THIS FRONT WILL ADVANCE BEFORE LIFTING BACK TO THE NORTH REMAINS IN QUESTION. HAVE INTRODUCED CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY EVENING WITH THE BOUNDARY EXPECTED TO BE IN THE VICINITY ONCE AGAIN. MID TO LATE WEEK TEMPERATURES WILL DEPEND GREATLY ON THE POSITION OF THIS FRONT...SO HAVE MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES FOR THE TIME BEING. SCHMIT/STOFLET .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0 43>046...MOZ053>054. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 538 AM CDT MON JUN 14 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...GENERALLY NORTH OF A LINE FROM MOUND CITY MISSOURI TO BETHANY TO KIRKSVILLE. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE, AN ISOLATED STORM MAY PRODUCE SMALL HAIL AND GUSTY WINDS. A WEAK COLD FRONT IN SOUTHEAST NEBRASKA WILL MOVE SOUTHEAST TO NEAR THE I-35 CORRIDOR EARLY THIS AFTERNOON AND EXIT THE OUTLOOK AREA TONIGHT. AS THE FRONT MOVES SOUTHEAST, SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST MISSOURI BY EARLY AFTERNOON AND PROGRESS SOUTHEAST THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EARLY TONIGHT...ESPECIALLY SOUTHEAST OF A LINE FROM MOUND CITY MISSOURI TO BETHANY. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS, AN ISOLATED TORNADO IS ALSO POSSIBLE. IN ADDITION, HEAVY RAINFALL MAY ACCOMPANY THE STORMS WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS DUE TO SATURATED SOIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING NORTH OF A LINE FROM NEAR KANSAS CITY TO KINGSTON TO KIRKSVILLE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE WEAK FRONT WHICH IS FORECAST TO MOVE ACROSS THE AREA TODAY AND TONIGHT IS EXPECTED TO DISSIPATE WITH ANOTHER FRONT TO APPROACH EXTREME NORTHWEST MISSOURI BY LATE TUESDAY AFTERNOON. THE FRONT WILL MOVE INTO WEST CENTRAL AND CENTRAL MISSOURI BY WEDNESDAY MORNING. THE FRONT WILL LIKELY TRIGGER SCATTERED THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON ACROSS EXTREME NORTHWEST MISSOURI AND GENERALLY ALONG AND NORTH OF INTERSTATE 70 TUESDAY NIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. IT MAY ALSO BE NEEDED FOR EXTREME NORTHWEST MISSOURI LATE TUESDAY AFTERNOON AND GENERALLY ALONG AND NORTH OF INTERSTATE 70 TUESDAY NIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. DB
The Pleasant Hill radar (KEAX), 62 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
20 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail up to baseball in size and lasted 5 minutes.
4 to 5 inch tree limbs down.
County road 433 closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408237, 5408242, 5408227, 5408228, 5408232, 5408240, 5408241, 5408229, 5408230, 5408243, 5408244, 5408964, 5408238, 5408224, 5408233, 5408239, 5408225, 5408231, 5408234, 5408235, 5408236, 5408226.